Georgia, 2007Damaging Winds and Lightning Strike in Georgia, June 19, 2007
June 19, 2007 · NWS FFC · 6 events in 6 counties and zones
A short wave in westerly flow aloft brought widespread showers and thunderstorms to north and central Georgia during the afternoon and evening hours of the 19th. While most of the storms remained below severe limits, a couple produced isolated wind damage, including one incident in Atlanta that resulted in an injury when a tree fell on a vehicle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $281,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave in westerly flow aloft brought widespread showers and thunderstorms to north and central Georgia during the afternoon and evening hours of the 19th. While most of the storms remained below severe limits, a couple produced isolated wind damage, including one incident in Atlanta that resulted in an injury when a tree fell on a vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 19, 4:20 AM EST, 9 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 4:20 AM EST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EDT TUE JUN 19 2007
.SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS SIMILAR WITH STRONG SHORTWAVE ROTATING THROUGH BASE OF
UPPER TROUGH MOVING EAST FROM THE CENTRAL U.S. ...SWEEPING ACROSS
THE TENNESSEE/LOWER MISSISSIPPI VALLEY REGION TODAY/TONIGHT.
ASSOCIATED COLD FRONT PROGGD TO REACH EXTREME NORTHWEST GEORGIA
LATE TODAY...PUSHING ACROSS NORTH GEORGIA OVERNIGHT. BOUNDARY
PROGGD NEAR A LAGRANGE TO ATHENS LINE BY 12Z WEDNESDAY...THEN
MOVES INTO SOUTH GEORGIA BY LATE AFTERNOON. LOOK FOR SHOWERS AND
THUNDERSTORMS TO BECOME WIDESPREAD ACROSS THE AREA THIS
AFTERNOON...CONTINUING INTO TONIGHT. SEVERE THREAT APPEARS TO BE
AT A MINIMAL. SO FAR SPC NOT OUTLOOKING OUR AREA...HOWEVER COULD
SEE A FEW STRONG STORMS THIS AFTERNOON/EVENING WITH MODEL CAPES
APPROACHING 1500. SOME LINGERING SHOWERS POSSIBLE ACROSS THE NORTH
WEDNESDAY MORNING...BUT LOOK FOR BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL GEORGIA AS FRONT DRIFTS ACROSS THE
AREA. MODELS SIMILAR WITH ENDING PRECIP ACROSS MUCH OF THE AREA BY
WEDNESDAY NIGHT...BUT WILL HOLD ON TO SLIGHT CHANCE POPS EXTREME
SOUTHEAST INTO THE EVENING...WITH MODEL TENDENCY TO MOVE SYSTEMS
OUT TOO QUICKLY. DRY FORECAST THURSDAY WITH FRONT PROGGD INTO
NORTH CENTRAL FLORIDA AND HIGH PRESSURE ALOFT AND AT THE SURFACE
BUILDING INTO THE SOUTHEAST U. S. TEMPERATURES TODAY AND WEDNESDAY
LARGELY DEPENDENT AND CLOUD AND PRECIP COVERAGE. WILL USE MAV/MET
BLEND AS A GENERAL RULE.
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE CONTINUES TO BE THE DOMINATE FEATURE OVER OUR AREA
INTO SATURDAY. LATEST GFS RUN SHOWS SOME TROUGHING ALONG THE EAST
COAST OVER THE WEEKEND WITH A SHORTWAVE SWEEPING ACROSS THE
TENNESSEE VALLEY REGION SATURDAY NIGHT/SUNDAY. AS A RESULT...IT
PUSHES SOME DEEPER MOISTURE INTO EXTREME NORTH GEORGIA. WILL
CONTINUE PREVIOUS FORECAST TREND WITH LOW POPS IN THAT AREA
SATURDAY NIGHT INTO SUNDAY NIGHT. UPPER RIDGE LOOKS TO BECOME RE-
ESTABLISHED OVER OUR AREA MONDAY AND PLAN TO KEEP ALL AREAS DRY
FOR NOW.
&&
.AVIATION...
SURFACE RIDGE BREAKING DOWN OVER THE REGION AS A COLD FRONT
APPROACHES FROM THE WEST AND NORTHWEST. THIS WILL KEEP WINDS WEST TO
SOUTHWEST ACROSS THE REGION THROUGH 06Z. WINDS WILL BECOME MORE
NORTHWESTERLY AS WE APPROACH 12Z WEDNESDAY. WIND SPEEDS WILL
GENERALLY REMAIN AT OR BELOW 10 KTS AREAWIDE. CONVECTION IS EXPECTED
TO BECOME FAIRLY WIDESPREAD ACROSS NORTH AND CENTRAL GEORGIA AHEAD
OF THE APPROACHING FRONTAL SYSTEM.
WE HAVE A MIX OF VFR AND MVFR VISIBILITIES THIS MORNING...WITH THE
MVFR CONDITIONS MUCH MORE PREVALENT ACROSS NORTHEAST GEORGIA WHERE
RAINFALL LINGERED INTO THE EARLY MORNING HOURS. I EXPECT THIS TREND
TO CONTINUE THROUGH ABOUT 14Z...WITH VFR VISIBILITIES EXPECTED AFTER
14Z OUTSIDE OF PRECIPITATION AREAS. CEILINGS HAVE REMAINED VFR
OVERNIGHT...BUT MVFR CEILINGS ARE LURKING JUST WEST OF THE AREA
ACROSS EASTERN ALABAMA. AS THE PRECIPITATION COVERAGE INCREASES
AFTER 14Z ACROSS THE AREA...I EXPECT A MIXTURE OF VFR AND MVFR
CEILINGS TO PREVAIL THROUGH THE FORECAST PERIOD.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 83 67 85 62 89 / 80 60 20 5 5
ATLANTA 83 68 84 65 87 / 90 70 20 5 5
BLAIRSVILLE 78 64 82 55 85 / 90 70 20 5 5
CARTERSVILLE 82 66 86 58 89 / 90 70 20 5 5
COLUMBUS 86 72 87 67 92 / 90 70 20 5 5
GAINESVILLE 80 66 83 62 86 / 90 70 20 5 5
MACON 89 73 89 65 94 / 80 60 40 10 5
ROME 86 68 91 59 93 / 90 70 10 5 5
PEACHTREE CITY 82 68 87 58 89 / 80 70 20 5 5
VIDALIA 88 72 85 69 91 / 70 50 60 20 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
49/49
Hazardous weather outlook, Jun 19, 10:28 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT TUE JUN 19 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1128 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.
.SYNOPSIS...
A VERY MOIST SOUTHWESTERLY LOW LEVEL FLOW IS IN PLACE ACROSS THE
REGION AS THE SURFACE RIDGE OF HIGH PRESSURE THAT HAS BEEN OVER
THE SOUTHEASTERN U.S. SHIFTS SOUTH AND EAST OFF THE COAST. AN
UPPER LEVEL TROUGH WILL SWEEP INTO THE REGION LATER TODAY AS A
COLD FRONT MOVES THROUGH THE TENNESSEE VALLEY INTO NORTH GEORGIA
TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING...WITH ISOLATED DAMAGING
WINDS AND HAIL ALSO POSSIBLE.
.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA WILL BE MODERATELY
UNSTABLE WITH LIFTED INDICES FROM MINUS 1 TO MINUS 3 AND CAPE
AROUND 1000 TO 1500. HOWEVER...THE APPROACHING UPPER WAVE AND COLD
FRONT WILL PROVIDE SOME SUPPORT FOR THUNDERSTORM DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA
WEDNESDAY MORNING AND ACROSS FAR NORTH GEORGIA LATE SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 19, 1:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT TUE JUN 19 2007
GAZ066-078-089-191845-
205 PM EDT TUE JUN 19 2007
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
MUSCOGEE...HARRIS AND TROUP COUNTIES UNTIL 245 PM EDT...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 20 MILES WEST OF ABBOTTSFORD TO 14 MILES
SOUTHWEST OF FORTSON...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MUSCOGEE...
HARRIS AND TROUP COUNTIES THROUGH 245 PM EDT. BRIEF HEAVY DOWNPOURS
UP TO ONE INCH IN AN HOUR MAY CAUSE PONDING OF WATER ON ROADWAYS
AND CAUSE TEMPORARY STREET FLOODING.
BOATERS ON WEST POINT LAKE SHOULD SEEK SAFE HARBOR NOW. GET OFF OF
THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY
PASSED BEFORE RETURNING TO THE LAKE.
16
Special weather statement, Jun 19, 1:24 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT TUE JUN 19 2007
GAZ052-066-078-191915-
224 PM EDT TUE JUN 19 2007
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
HARRIS...TROUP AND HEARD COUNTIES UNTIL 315 PM EDT...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF WARESVILLE TO 6 MILES
SOUTHWEST OF FORTSON...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HARRIS...
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. BRIEF HEAVY DOWNPOURS
UP TO ONE INCH AN HOUR MAY CAUSE PONDING OF WATER ON ROADWAYS AND
CAUSE TEMPORARY STREET FLOODING.
BOATERS ON WEST POINT LAKE SHOULD SEEK SAFE HARBOR NOW. GET OFF OF
THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY
PASSED BEFORE RETURNING TO THE LAKE.
16
Lightning, Troup
- When
- June 19, 1:45 PM EST
- Where
- Troup County, La Grange
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.030, -85.030
The LaGrange Daily News reported that lightning struck a transformer outside the Dunson United Methodist Church on Barnard Avenue. The lightning traveled through the electrical lines into one of the air conditioners in the crawl space resulting in a fire which caused considerable damage to the structure.
Thunderstorm Wind, Dodge
- When
- June 19, 1:59 PM EST to 2:00 PM EST
- Where
- Dodge County, Eastman
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.200, -83.180
The public reported that strong thunderstorm winds blew down a power line and also broke off a railroad crossing arm.
Thunderstorm Wind, Clayton
- When
- June 19, 3:05 PM EST to 3:06 PM EST
- Where
- Clayton County, Riverdale
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.570, -84.420
The Clayton County 911 Center reported that a couple of power lines were down at the intersection of Georgia Highways 85 and 138.
Thunderstorm Wind, Fulton
- When
- June 19, 3:15 PM EST to 3:25 PM EST
- Where
- Fulton County, 5 mi SW of Atlanta to 4 mi NW of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.719, -84.462
The Fulton County Emergency Management Director reported that several trees were down around the city. One person was injured when a tree fell on their vehicle.
Thunderstorm Wind, De Kalb
- When
- June 19, 3:23 PM EST to 3:25 PM EST
- Where
- De Kalb County, 3 mi SE of Constitution to 4 mi SE of Constitution
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.649, -84.313
The DeKalb County 911 Center reported that three trees were down near Bouldercrest Road in the southwest part of the county in the Candler-McAfee/Cedar Grove area.
Thunderstorm Wind, Douglas
- When
- June 19, 3:56 PM EST to 3:58 PM EST
- Where
- Douglas County, 2 mi ENE of Douglasville to 3 mi NE of Douglasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.761, -84.718
The Douglas County 911 Center reported that several trees were blown down in the Lakeland Hills and South Burnt Hickory Road areas from a thunderstorm downburst. No property damage was reported, however.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
- Flash Flood and Damaging Wind in Alabama, June 19, 2007$115,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45619, 42029, 42025, 42028, 42026, 42027.